Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting tensed, headache and shaky body. Taking mild valium. Is this due to drinking alcohol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
hi my partner gets very tense and has trouble relaxing, he suffers from bad headaches, at the moment his hands are very white and he is shaking. last friday the muscles in his hands contracted and he really had to fight to keep them open. A doctor came past and gave him a mild valium which really helped him stettle for a day or 2. we then went to a local doctor who just said the cause of it is from drinking, I erally dont think this is the cause. could it be anything else.
Posted Sat, 18 Aug 2012 in Smoking and Alcohol Addiction
Answered by Dr. Divya Kuttikrishnan 2 hours later

Thanks for writing in.

It is quite possible that your partner has a lot of stress and tension, as evidenced by the fact that he gets tense, has trouble relaxing, has bad headaches etc.

I would suggest that both of you sign up for yoga/ meditation/ relaxation classes.Yoga might help by de-stressing him . You could also go with him since he might feel motivated to go for the classes if you are also there.

Exercise is very important. Regular exercise (aerobics/work out in a gym etc) 30-45 minutes per day 5 days a week . Exercise releases endorphins which might make him feel good and reduce the stress.

Have a well balanced meal with fruits, vegetables, whole grain cereals etc. Avoid carbonated drinks and fast food/junk food.

Avoid smoking and alcohol.
XXXXXXX up with a psychologist, if necessary, who might help by counselling him. In Addition, get his serum electrolytes esp. serum calcium checked as the muscles that had contracted could also be due to low calcium levels.

I hope I have answered your queries .I will be happy to answer any further queries you might have.

In case you don't have any further queries, please accept my answer. Any reviews are welcome.

Have a great day.

Dr.Divya Kuttikrishnan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor